Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Detroit, MI

July 1, 2012Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 1, 2012, 6:39 PM EDT for Monroe County, Michigan. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 6:39 PM EDT (22:39 UTC)
Expired
Jul 1, 2012, 7:11 PM EDT
In force
32 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, MI

The radar

The Detroit radar (KDTX), 88 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:44 PM EDTHAIL 0.75Monroe, MI
Jul 1, 6:54 PM EDTTSTM WND GST 463 Nw Monroe, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS53 KDTX 012239
SVRDTX
MIC115-012345-
/O.NEW.KDTX.SV.W.0059.120701T2239Z-120701T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 745 PM EDT

* AT 637 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DUNDEE TO MONROE...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LUNA PIER AROUND 645 PM EDT.
  MAYBEE AND TOLEDO BEACH AROUND 650 PM EDT.
  SCOFIELD AND MONROE AROUND 655 PM EDT.
  NEWPORT AROUND 720 PM EDT.
  STONY POINT AROUND 725 PM EDT.
  ESTRAL BEACH AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEMPERANCE...         PETERSBURG...         OTTAWA LAKE...
  MONROE...             MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                DUNDEE...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4208 8377 4209 8329 4203 8318 4200 8317
      4196 8325 4192 8327 4193 8331 4188 8333
      4186 8338 4180 8341 4179 8344 4175 8342
      4173 8343 4172 8376
TIME...MOT...LOC 2239Z 289DEG 18KT 4200 8359 4193 8345
WIND...HAIL 60MPH 1.00IN

$$
JVC
2 follow-up statements
304 
WWUS53 KDTX 012257
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT SUN JUL 1 2012

MIC115-012345-
/O.CON.KDTX.SV.W.0059.000000T0000Z-120701T2345Z/
MONROE MI-
657 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
COUNTY UNTIL 745 PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MAYBEE...OR NEAR CARLETON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONROE...             MAYBEE...             LUNA PIER...
  CARLETON...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4190 8358 4208 8354 4209 8329 4203 8318
      4200 8317 4196 8325 4192 8327 4193 8331
      4188 8333 4186 8338 4180 8341 4179 8344
      4175 8342 4173 8343
TIME...MOT...LOC 2257Z 274DEG 22KT 4199 8342
WIND...HAIL 60MPH 1.00IN

$$
JVC
477 
WWUS53 KDTX 012311
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
711 PM EDT SUN JUL 1 2012

MIC115-012321-
/O.CAN.KDTX.SV.W.0059.000000T0000Z-120701T2345Z/
MONROE MI-
711 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4190 8358 4208 8354 4209 8329 4203 8318
      4200 8317 4196 8325 4192 8327 4193 8331
      4188 8333 4186 8338 4180 8341 4179 8344
      4175 8342 4173 8343
TIME...MOT...LOC 2311Z 306DEG 22KT 4191 8334

$$
JVC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:42 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 1, 3:42 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT SUN JUL 1 2012

.SHORT TERM...TONIGHT

UPPER LEVEL DISTURBANCE TRACKING THROUGH SOUTHEAST MICHIGAN TOUCHED
OFF A FEW SHOWERS THIS AFTERNOON...SUPPORTED BY STEEP MID LEVEL
LAPSE RATES. FORTUNATELY...NO THUNDERSTORMS DUE TO THE LACK OF
MOISTURE AND ELEVATED NATURE OF THE ACTIVITY. THE CLOUDS AND SHOWERS
HAVE ALSO KEPT MAXES AT BAY...AROUND 90.  STILL A SMALL WINDOW FOR
SOME TEMP RECOVERY AND MORE IMPORTANTLY...SURFACE MOISTURE TO ADVECT
IN FROM SOUTHWEST LOWER/NORTHERN INDIANA TO TRIGGER ISOLATED
THUNDERSTORMS THROUGH EARLY EVENING...BUT IT IS DOUBTFUL AS WE GET
IN THE SUBSIDENCE WAKE OF THE UPPER WAVE. EXPECTING THE IMPRESSIVE
COMPLEX OVER CHICAGO EARLIER TO SKIRT SOUTH OF MICHIGAN BORDER AS
WELL...AS THE INSTABILITY IS MUCH GREATER OVER THE OHIO
VALLEY...AND THE MEAN FLOW SUPPORTS SOUTHEASTWARD PROPAGATION.

TONIGHT LOOKS TO BE ANOTHER FAVORABLE RADIATING NIGHT UNDER MOSTLY
CLEAR SKIES AS WE REMAIN IN THE GRASP OF THE DEPARTING SURFACE
HIGH...AND FORESEE MINS CLOSE TO THIS MORNINGS (+1).

&&

.LONG TERM... MONDAY THROUGH NEXT SUNDAY

A STRENGTHENING LOW LEVEL JET OVER THE UPPER MIDWEST TONIGHT WILL BE
THE MAIN FEATURE OF INTEREST IN SUPPORT OF PRECIPITATION CHANCES FOR
SE MICHIGAN MONDAY. THE INCREASED SOUTHERLY FLOW WILL DEVELOP AS
SURFACE CYCLOGENESIS OCCURS IN THE LEE OF THE ROCKIES THROUGH THE
NORTHERN PLAINS. EVIDENCE OF THIS TODAY IN SURFACE ANALYSIS ADDS
CONFIDENCE TO MODEL FORECASTS OF THE LARGER SCALE FEATURES DRIVING
THE WARM AND MOIST ADVECTION PATTERN. AS USUAL, THE UNCERTAINTY LIES
WITH THE TIMING AND LOCATION OF INITIATION OF POTENTIAL MCS ACTIVITY
OVER THE UPPER MIDWEST. IN THAT REGARD, THE NAM LOOKS REASONABLE
WITH THE OFFERING OF CONVECTION OVER SOUTHERN WISCONSIN IN THE 9-12Z
PERIOD TONIGHT WHICH THEN HAS A CHANCE TO MOVE ALONG THE INSTABILITY
GRADIENT INTO SE MICHIGAN BY MID MONDAY MORNING MAINLY SOUTH OF THE
INTERSTATE 69 CORRIDOR. FOR POINTS FARTHER NORTH, CLOUDS ARE
EXPECTED TO PRODUCE NO BETTER THAN PARTLY SUNNY CONDITIONS AS
MOISTURE TRANSPORT RAMPS UP AROUND THE 700 MB LEVEL. THIS WILL KEEP
MAX TEMPS IN CHECK COMPARED TO RECENT DAYS WITH 90 EXPECTED TO BE
THE TOP END OF THE RANGE.

NOCTURNAL MCS DEVELOPMENT IS EXPECTED TO BE FAVORED OVER THE
NORTHERN GREAT LAKES BY MONDAY NIGHT WHERE THE LOW LEVEL JET AND
MOISTURE TRANSPORT WILL BE MAXIMIZED CLOSER TO THE SURFACE LOW.
SHOWER AND THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE OVER THE
REST OF LOWER MICHIGAN THROUGH TUESDAY MORNING AS THE SURFACE WARM
FRONT ORGANIZES AND MAKES A MOVE THROUGH THE AREA. MOISTURE
TRANSPORT WILL NOT BE AS STRONG BUT WILL REMAIN CAPABLE OF ELEVATED
DESTABILIZATION BEFORE USHERING THE WARM/HOT SECTOR INTO THE REGION
BY AFTERNOON. WHILE MAX TEMPS WILL RETURN MORE SOLIDLY INTO THE 90S
IN THIS AIR MASS, THE MAIN DIFFERENCE OVER THE LAST COUPLE OF DAYS
WILL BE INCREASED HUMIDITY BY LATE IN THE DAY CARRIED IN BY DEEPER
SOUTHWEST FLOW.

THE LOW PRESSURE SYSTEM SHOWN TO PULL THE WARM FRONT THROUGH THE
GREAT LAKES DURING TUESDAY NOW APPEARS TO HAVE A MORE SUBSTANTIAL
COLD FRONT TRAILING THE SYSTEM. TODAY'S 12Z MODEL DATA IS IN BETTER
AGREEMENT WITH THE DEPICTION OF THAT COLD FRONT BEING MORE CAPABLE
OF MOVING INTO LOWER MICHIGAN WEDNESDAY BEFORE WASHING OUT IN FAVOR
OF THE BUILD UPPER RIDGE. THE FRONTAL PASSAGE LOOKS TOO LATE TO
IMPACT AFTERNOON TEMPERATURES, ESPECIALLY IN THE DETROIT AREA WHERE
READINGS WILL ONCE AGAIN MAKE A RUN TOWARD THE MID 90S.

WITH THE UPPER RIDGE FIRMLY IN PLACE, HOT AND HUMID CONDITIONS WILL
PERSIST THURSDAY THROUGH FRIDAY. THE LATEST GLOBAL MODELS ARE THEN
IN REASONABLE AGREEMENT ON THE PASSAGE OF A COLD FRONT THROUGH LOWER
MICHIGAN DURING NEXT WEEKEND. TIMING DIFFERENCES AMONG THE
INDIVIDUAL SOLUTIONS ARE TIED TO THE AMPLITUDE OF THE LONG WAVE
PATTERN AFTER A NEW ROUND OF HEIGHT FALLS OCCURS OVER THE GULF OF
ALASKA. THIS IS EXPECTED TO RESULT IN THE CURRENT WEST COAST TROUGH
LIFTING THROUGH CENTRAL CANADA TO HUDSON BAY BY SATURDAY WITH THE
LONG WAVE RIDGE RETROGRADING TOWARD THE ROCKIES. THE GFS IS AN
OUTLIER WITH ITS HIGHER AMPLITUDE UPPER LEVEL PATTERN AND FASTER
FRONTAL PASSAGE THROUGH THE GREAT LAKES SATURDAY BUT SUPPORT DOES
EXIST FOR THE SOLUTION. IT HAS THE HISTORY OF THIS WEEKEND ON ITS
SIDE ALONG WITH THE WEDNESDAY FRONTAL SYSTEM AS A GUIDE BOTH IN
TERMS OF THE LONG WAVE PATTERN AND THE SOUTHWARD PROGRESS OF THE
FRONT.

&&

.MARINE...
WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES WILL CONTINUE
TO PROMOTE LIGHT WINDS AND LOW WAVES...WITH A PERIODIC CHANCE OF
THUNDERSTORMS OVER THE COMING WEEK THE ONLY HAZARD. BEST CHANCE
LOOKS TO BE ON TUESDAY.

&&

.AVIATION...ISSUED 1238 PM EDT SUN JUL 1 2012

//DISCUSSION...

BATCH OF MID CLOUDS WILL TRAVERSE THROUGH SOUTHEAST MICHIGAN THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCES MOVE THROUGH. LAND/WATER
HEATING DIFFERENTIAL/LAKE BREEZE INTERACTION MAY PROVE SUFFICIENT TO
GENERATE ISOLATED THUNDERSTORMS LATE TODAY...MAINLY ALONG/SOUTH OF
M-59. ANY ACTIVITY WHICH DEVELOPS SHOULD DISSIPATE SHORTLY AFTER
00Z...WITH MOSTLY CLEAR-SCT SKIES RETURNING...ALONG WITH LIGHT
WINDS.

FOR DTW...MODERATE CONFIDENCE AN ISOLATED THUNDERSTORM WILL DEVELOP
WITHIN THE DETROIT METRO AREA THIS AFTERNOON. ANY THUNDERSTORM
WHICH DEVELOPS WILL BE CAPABLE OF PRODUCING WINDS 50+ MPH.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THUNDERSTORMS WILL DIRECTLY IMPACT DTW 18-01Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....BT
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 1, 3:05 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 PM EDT SUN JUL 1 2012

MIZ047>049-053>055-060>063-021000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
305 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE
BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-021000-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
305 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING...BUT
THE WINDOW OF OPPORTUNITY CONTINUES TO DIMINISH. IF A
THUNDERSTORM IS ABLE TO DEVELOP...SEVERE WEATHER IS
POSSIBLE...WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE BIGGEST
HAZARD. STORM MOTION WILL BE SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE
BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
305 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING
OVER LAKE ST CLAIR AND LAKE ERIE...BUT THE WINDOW OF OPPORTUNITY
CONTINUES TO DIMINISH. IF A THUNDERSTORM IS ABLE TO
DEVELOP...SEVERE WEATHER IS POSSIBLE...WITH WIND GUSTS TO 50 KNOTS BEING
THE BIGGEST HAZARD. STORM MOTION WILL BE SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE
BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 1, 6:07 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 NE CARLETON           42.10N 83.34W
07/01/2012  E1.75 INCH       WAYNE              MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 1, 6:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
612 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             3 SSE FLAT ROCK         42.06N 83.24W
07/01/2012  E1.75 INCH       MONROE             MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 1, 6:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
626 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     WILLIS                  42.16N 83.56W
07/01/2012                   WASHTENAW          MI   EMERGENCY MNGR

            SEVERAL TREES AND LARGE LIMBS DOWN AT WILLIS AND MCKEAN

&&

ADODSON
Local storm report, Jul 1, 6:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
634 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     4 WNW ADRIAN            41.91N 84.12W
07/01/2012                   LENAWEE            MI   911 CALL CENTER

            ONE TREE DOWN

&&

ADODSON
Special weather statement, Jul 1, 6:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
634 PM EDT SUN JUL 1 2012

MIZ082-083-012315-
LENAWEE-MONROE-
634 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
DUNDEE TO 5 MILES EAST OF TECUMSEH...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MAYBEE AND BLISSFIELD BY 645 PM EDT...
  DUNDEE AND DEERFIELD BY 650 PM EDT...
  PETERSBURG BY 655 PM EDT...
  IDA BY 700 PM EDT...
  MONROE AND OTTAWA LAKE BY 705 PM EDT...
  LUNA PIER AND TEMPERANCE BY 715 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Local storm report, Jul 1, 6:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
635 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     ADRIAN                  41.90N 84.04W
07/01/2012                   LENAWEE            MI   911 CALL CENTER

            ONE TREE DOWN

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:59 PM EDTSevere Thunderstorm WarningDTXLenawee61 min
Jul 1, 5:01 PM EDTSpecial Marine WarningDTX37 min
Jul 1, 5:09 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne18 min
Jul 1, 5:36 PM EDTSevere Thunderstorm WarningDTXMonroe, Washtenaw, Wayne54 min
Jul 1, 5:46 PM EDTSevere Thunderstorm WarningDTXLenawee32 min
Jul 1, 5:50 PM EDTSpecial Marine WarningDTX55 min
Jul 1, 7:08 PM EDTSpecial Marine WarningDTX14 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.